Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jan 21, 2012, 8:08 PM EST for McIntosh County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 21, 2012, 8:08 PM EST (01:08 UTC)
- Expired
- Jan 21, 2012, 9:00 PM EST
- In force
- 52 min
- Issued by
- NWS Charleston, SC
County McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 112 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
162
WWUS82 KCHS 220108
SPSCHS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
808 PM EST SAT JAN 21 2012
GAZ117-119-137>141-220200-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND
LIBERTY-INLAND MCINTOSH-LONG-
808 PM EST SAT JAN 21 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN...
CHATHAM...LONG AND MCINTOSH COUNTIES THROUGH 900 PM EST...
AT 807 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...8 MILES WEST OF TIBET...MOVING EAST AT 45 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLACKBEARD ISLAND...CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...
HALFMOON LANDING...HARRIS NECK...JONES...LUDOWICI...MERIDIAN...PINE
HARBOR...RETREAT...RIDGEVILLE...SAPELO ISLAND...SHELLMAN BLUFF...
SOUTH NEWPORT...ST. CATHERINES ISLAND...TIBET...TOWNSEND...VALONA AND
WOLF ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3132 8136 3130 8142 3136 8154 3143 8161
3147 8162 3156 8170 3158 8170 3166 8185
3171 8188 3172 8113 3166 8112 3152 8117
3140 8125 3137 8124 3137 8127 3130 8125
3129 8129
TIME...MOT...LOC 0108Z 277DEG 39KT 3159 8172
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jan 21, 6:33 PM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Jan 21, 6:33 PM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 633 PM EST SAT JAN 21 2012 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE NORTH THIS EVENING...THEN SINK SOUTHWARD ACROSS THE AREA LATE TONIGHT AND SUNDAY...BEFORE STALLING OUT NEAR THE ALTAMAHA RIVER LATE IN THE DAY. THE FRONT WILL THEN LIFT BACK NORTHWARD AS A WARM FRONT BY MONDAY MORNING...BEFORE A COLD FRONT PUSHES THROUGH MONDAY NIGHT. ANOTHER COLD FRONT MAY IMPACT THE AREA LATE IN THE WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... UPDATED FORECAST TO DROP THE TORNADO WATCH FOR ALL EXCEPT FOR TATTNALL AND LONG COUNTIES. THE SEVERE THREAT FOR THE REMAINDER OF THE WATCH AREA CONTINUES...BUT THE TREND IS FOR A CONTINUATION IN THE WEAKENING OF CONVECTION WITH THE LOSS OF DAYTIME HEATING. ADJUSTED POP AND TEMPERATURE FORECAST FOR THE REMAINDER OF THE NIGHT AS WELL BASED ON LATEST OBSERVATIONS AND EXPECTED TRENDS. UPDATE ALREADY SENT. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... SUNDAY AND SUNDAY NIGHT...SHORTWAVE RIDING WILL RIPPLE ACROSS THE CAROLINAS THROUGH THE DAY ON SUNDAY AS A DEEP TROF CARVES OUT ACROSS THE CENTRAL CONUS. AS THE RIDGE AFFECTS THE AREA...A SURFACE HIGH WILL SETTLE INTO THE NORTHEAST WITH A BACK DOOR COLD FRONT PUSHING SOUTHWARD ACROSS THE FORECAST AREA THROUGH THE AFTERNOON. THE FRONT IS EXPECTED TO STALL ON ITS SOUTHWARD PLUNGE IN THE AFTERNOON AROUND THE ALTAMAHA...BEFORE LIFTING BACK NORTHWARD SUNDAY NIGHT AS A WARM FRONT. IN THE N TO NE FLOW BEHIND THE BACK DOOR FRONT...COPIOUS AMOUNTS OF LOW LEVEL MOISTURE WILL MOVE IN WITH LOTS OF LOW CLOUDS ACROSS THE REGION. THIS WILL MAKE THE HIGH TEMP FORECAST TRICKY AS AREAS TO THE NORTH WILL SEE THE COOLER/DRIER AIR MOVING IN BY SUNRISE...WHILE LOCATIONS TO THE SOUTH WITH HAVE A BETTER CHANCE OF WARMING UP ON THE WARM SIDE OF THE BOUNDARY. I HAVE GENERALLY GONE WITH MID TO UPPER 50S ACROSS THE NORTHERN HALF...WITH LOW TO MID 60S FURTHER SOUTH. THE OTHER TRICKY ASPECT CONCERNS RAIN CHANCES. MODEL SOUNDINGS SHOW THAT THE MAJORITY OF THE MOISTURE WILL BE CONFINED TO THE LOWER LEVELS OF THE ATMOSPHERE AND IT LOOKS TO BE A GOOD SETUP FOR A DAY WITH PATCHY DRIZZLE AROUND. CAN/T TOTALLY DISCOUNT THERE BEING A FEW SHOWERS AROUND BUT I HAVE LIMITED POPS TO SLIGHT CHANCE THROUGH THE DAY. OVERNIGHT...TEMPS WILL HAVE A LIMITED DIURNAL RANGE WITH LOWS ONLY DIPPING INTO THE LOW TO MID 50S IN MOST AREAS. SLIGHT CHANCE POPS SHOULD BE SUFFICIENT TO COVER THE POSSIBILITY OF ISOLATED SHOWERS DEVELOPING ALONG AND AHEAD OF THE ADVANCING WARM FRONT. MONDAY THROUGH TUESDAY...THE CLOSED LOW TO THE NORTHWEST WILL MOVE ACROSS THE GREAT LAKES AND THE TROF AXIS ASSOCIATED WITH THE LOW WILL MISS THE REGION TO THE NORTH PASSING WEST OF THE APPALACHIANS. THE MID/UPPER LEVEL FLOW WILL THEN BECOME NEARLY ZONAL MONDAY NIGHT AND CONTINUE INTO TUESDAY. AT THE SURFACE...A DEEPENING SURFACE LOW WILL RIDE NORTHWARD INTO THE GREAT LAKES REGION AS A TRAILING COLD FRONT PUSHES ACROSS THE SOUTHEAST. THE MODELS ARE IN GOOD AGREEMENT THAT THE FRONT WILL WEAKEN SUBSTANTIALLY THROUGH MONDAY AFTERNOON SUCH THAT OPERATIONAL SOLUTION PRODUCE LITTLE TO NO MEASURABLE PRECIP ACROSS THE FORECAST AREA. I HAVE GENERALLY KEPT POPS IN THE SLIGHT CHANCE TO CHANCE RANGE MONDAY AND MONDAY NIGHT...WITH A DRY FORECAST FOR TUESDAY AS THE FRONT CLEARS THE AREA TO THE SOUTH. EXPECT A WARM DAY ON MONDAY IN THE SW FLOW OUT AHEAD OF THE FRONT...WITH HIGHS REACHING THE LOW TO MID 70S. TEMPS WILL BE SLOW TO COOL OFF MONDAY NIGHT...BUT ARE EXPECTED TO REACH THE UPPER 40S WELL INLAND. HIGHS WILL AGAIN BE WELL ABOVE NORMAL FOR TUESDAY WITH VALUES RISING INTO THE UPPER 60S TO NEAR 70. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... TUESDAY NIGHT THROUGH WEDNESDAY...MOSTLY CLEAR SKIES UNDER HIGH PRESSURE WILL LIKELY LEAD TO THE COOLEST TEMPS OF THE WEEK TUESDAY NIGHT. EXPECT TUESDAY NIGHT LOWS TO REACH THE LOW 40S INLAND TO AROUND 50 ALONG THE COAST. CONDITIONS SHOULD REMAIN DRY TUESDAY AND WEDNESDAY AS SFC HIGH PRESSURE GRADUALLY SLIDES NORTH AND OFF THE MID ATLANTIC COAST. HIGH TEMPS WILL REMAIN IN THE UPPER 60S FOR MOST LOCATIONS. THURSDAY THROUGH SATURDAY...UNCERTAINTY REMAINS IN THE FORECAST DURING LATE WEEK. IN GENERAL...CHANCES OF PRECIP WILL INCREASE AS A LOW PRESSURE SYSTEM DEVELOPS OVER THE SOUTH CENTRAL UNITED STATES AND SHIFTS TOWARDS THE SOUTHEAST. CHANCES OF PRECIP LOOK TO BE HIGHEST ON FRIDAY OR SATURDAY AS A COLD FRONT SHIFTS THROUGH THE AREA. HAVE MAINTAINED CHANCE POPS DURING THIS TIME FRAME. HIGH TEMPS ARE EXPECTED TO REMAIN IN THE UPPER 60S/LOW 70S WITH OVERNIGHT LOWS IN THE UPPER 40S TO LOW 50S. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... MAINLY VFR CONDITIONS WILL PREVAIL THROUGH THE AFTERNOON FOR KCHS AND KSAV. SOME ISOLATED SHOWERS HAVE DEVELOPED NEAR KCHS AHEAD OF AN APPROACHING COLD FRONT...BUT THE MAIN HAZARD THROUGH THE AFTERNOON WILL BE STRONG SOUTHWESTERLY WINDS DUE TO A TIGHTENED PRESSURE GRADIENT. THEREAFTER...THE MAIN ISSUE WILL BECOME THE TIMING OF SHOWERS AND THE POSSIBILITY OF AN ISOLATED THUNDERSTORM OR TWO AS MORE ORGANIZED CONVECTION ASSOCIATED WITH THE FRONT MOVES CLOSER TO THE AREA. DUE TO THE POSITIONING OF THE FRONT...CHANCES FOR RAIN APPEAR MORE LIKELY AT KCHS THAN KSAV AT THIS POINT. EXPECT PREVAILING MVFR TO IFR CEILINGS AROUND 05Z AT BOTH SITES AS MODEL SOUNDINGS SHOW PLENTY OF LOW LEVEL MOISTURE. CAN NOT RULE OUT DEVELOPING FOG IN CONJUNCTION WITH A LOW STRATUS LAYER SEVERAL HOURS PRIOR TO SUNRISE. SOUNDINGS DO NOT SHOW MUCH IMPROVEMENT FOR CEILINGS THROUGH SUNDAY AFTERNOON. EXTENDED AVIATION OUTLOOK... IFR LEVEL CIGS AND/OR VSBYS ARE EXPECTED TO PREVAIL SUNDAY AFTERNOON/EVENING BEFORE IMPROVING TO VFR MONDAY MORNING. THERE IS A CHANCE OF MVFR CIGS/VSBYS IN ASSOCIATION WITH A COLD FRONT PASSAGE MONDAY NIGHT. VFR CONDITIONS ARE THEN EXPECTED TO RETURN BY TUESDAY AND REMAIN THROUGH MIDWEEK. && .MARINE... TONIGHT...A COLD FRONT WILL APPROACH FROM THE NORTHWEST THIS EVENING AND PUSH INTO THE NORTHERN WATERS PRIOR TO DAYBREAK SUNDAY. NOT ANTICIPATING ANY SIGNIFICANT MARINE ISSUES...WITH WINDS AND SEAS REMAINING BELOW ADVISORY LEVELS. THERE WILL BE A DECENT SURGE BEHIND THE COLD FRONT LATE TONIGHT...WITH WINDS BECOMING NORTHEAST AT 15 TO 20 KNOTS ACROSS THE NORTHERN LEG OF THE SOUTH CAROLINA NEARSHORE WATERS. SUNDAY THROUGH THURSDAY...A BACK DOOR COLD FRONT AND LOW LEVEL SURGE WILL WORK ITS WAY SOUTHWARD ACROSS THE LOCAL WATERS ON SUNDAY. NE WINDS WILL INCREASE ACROSS THE WATERS...BUT WILL LIKELY TOP OUT BETWEEN 15-20 KTS. THE SURGE WILL PERSIST INTO SUNDAY NIGHT...BEFORE THE REMNANT BOUNDARY LIFTS BACK NORTH AS A WARM FRONT. WINDS WILL VEER AROUND TO SW ON MONDAY AS A COLD FRONT APPROACHES FROM THE WEST. WINDS AND SEAS WILL PEAK NEAR 15-20 KTS AND 3-5 FT...BEFORE GRADUALLY WEAKENING/SUBSIDING. CONDITIONS WILL THEN REMAIN WELL BELOW SCA CRITERIA THROUGH THURSDAY AS HIGH PRESSURE REMAINS THE DOMINANT FEATURE OVER THE COASTAL WATERS. SEA FOG MAY BECOME A CONCERN FOR A TIME LATE TONIGHT AND SUNDAY MORNING...PRIMARILY ACROSS THE NEARSHORE GA WATERS. ONCE THE BACK DOOR COLD FRONT PUSHES THROUGH THAT AREA ANY LINGERING FOG IS EXPECTED TO MIX OUT. THE PRIMARY PERIOD OF CONCERN FOR SEA FOG IS STARTING EARLY MONDAY MORNING AND CONTINUING THROUGH THE EVENING. MODEL GUIDANCE SHOWS A GOOD AREA OF SEA FOG ACROSS ALMOST ALL NEARSHORE WATERS THROUGH THE DAY ON MONDAY. I HAVE CONTINUED TO ADVERTISE FOG IN THE WX GRIDS DURING THIS TIME. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jan 21, 6:35 PM EST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 635 PM EST SAT JAN 21 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-116>119-137>141-SCZ040- 042>045-047>052-222345- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-INLAND BRYAN- COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY- COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 635 PM EST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ114-115-222345- TATTNALL-EVANS- 635 PM EST SAT JAN 21 2012 ...TORNADO WATCH 4 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH EARLY THIS EVENING.
In the hours before
Special weather statement, Jan 21, 4:47 PM EST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
447 PM EST SAT JAN 21 2012
SCZ040-042-043-212215-
ALLENDALE-HAMPTON-INLAND COLLETON-
447 PM EST SAT JAN 21 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE...HAMPTON
AND COLLETON COUNTIES THROUGH 515 PM EST...
AT 442 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ALLENDALE...MOVING EAST AT 45 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENDALE...ASHTON...BARTON...BRUNSON...COLLETON...CROCKETVILLE...
FAIRFAX...HAMPTON...ISLANDTON...LODGE...MILEY...PADGETTS...RUFFIN...
SEIGLING...SMOAKS...SYCAMORE...ULMER AND WILLIAMS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT FOR ALLENDALE AND HAMPTON COUNTIES.
THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY...SOMETIMES WITH LITTLE
OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND
BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING
IS ISSUED.
CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.
&&
LAT...LON 3311 8132 3312 8119 3303 8108 3310 8095
3310 8093 3307 8090 3309 8089 3312 8089
3312 8075 3285 8076 3289 8135
TIME...MOT...LOC 2147Z 271DEG 38KT 3301 8123
BSHLocal storm report, Jan 21, 5:49 PM EST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
549 PM EST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND DMG 1 E SCOTIA 32.68N 81.23W
01/21/2012 HAMPTON SC LAW ENFORCEMENT
A TREE WAS BLOWN DOWN ONTO POWER LINES ALONG
SCOTIA-FURMAN HIGHWAY.
&&
EVENT NUMBER CHS1200004
SPRLocal storm report, Jan 21, 6:38 PM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
638 PM EST SAT JAN 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG 1 SSE ALTMAN 32.71N 81.63W
01/21/2012 SCREVEN GA LAW ENFORCEMENT
*** 1 INJ *** A TREE FELL ON A MOBILE HOME TRAPPING THE
OCCUPANT INSIDE. THE OCCUPANT WAS RESCUED AND
TRANSPORTED TO THE HOSPITAL WITH UNSPECIFIED INJURIES.
&&
EVENT NUMBER CHS1200005
SPRSpecial weather statement, Jan 21, 6:39 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 639 PM EST SAT JAN 21 2012 GAZ099>101-114>116-220015- BULLOCH-CANDLER-EFFINGHAM-EVANS-INLAND BRYAN-TATTNALL- 639 PM EST SAT JAN 21 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS... BULLOCH...CANDLER...EFFINGHAM AND BRYAN COUNTIES THROUGH 715 PM EST... AT 638 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR UNDINE...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BAY...BELLVILLE...BLITCHTON...BROOKLET...CLAXTON...DAISY...DENMARK... EGYPT...ELLABELL...GEORGIA SOUTHERN...GROVELAND...HAGAN...LANIER... LEEFIELD...MANASSAS...NEVILS...PEMBROKE...PULASKI...REGISTER... SHAWNEE AND STILSON... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED. && LAT...LON 3249 8140 3210 8143 3216 8206 3239 8211 TIME...MOT...LOC 2339Z 271DEG 35KT 3225 8195
Special weather statement, Jan 21, 7:01 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
701 PM EST SAT JAN 21 2012
GAZ114-220030-
TATTNALL-
701 PM EST SAT JAN 21 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL COUNTY
THROUGH 730 PM EST...
AT 700 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...OVER NORTHEASTERN APPLING COUNTY...MOVING EAST
AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
RURAL AREAS ALONG THE ALTAMAHA RIVER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3196 8223 3186 8193 3179 8200 3181 8202
3182 8205 3186 8211 3188 8212 3188 8213
3190 8215 3191 8222 3191 8223
TIME...MOT...LOC 0001Z 284DEG 33KT 3188 8216Special weather statement, Jan 21, 8:08 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
808 PM EST SAT JAN 21 2012
GAZ117-119-137>141-220200-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND
LIBERTY-INLAND MCINTOSH-LONG-
808 PM EST SAT JAN 21 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN...
CHATHAM...LONG AND MCINTOSH COUNTIES THROUGH 900 PM EST...
AT 807 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...8 MILES WEST OF TIBET...MOVING EAST AT 45 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLACKBEARD ISLAND...CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...
HALFMOON LANDING...HARRIS NECK...JONES...LUDOWICI...MERIDIAN...PINE
HARBOR...RETREAT...RIDGEVILLE...SAPELO ISLAND...SHELLMAN BLUFF...
SOUTH NEWPORT...ST. CATHERINES ISLAND...TIBET...TOWNSEND...VALONA AND
WOLF ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3132 8136 3130 8142 3136 8154 3143 8161
3147 8162 3156 8170 3158 8170 3166 8185
3171 8188 3172 8113 3166 8112 3152 8117
3140 8125 3137 8124 3137 8127 3130 8125
3129 8129
TIME...MOT...LOC 0108Z 277DEG 39KT 3159 8172The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 7:01 PM EST | Special Weather Statement | CHS | Tattnall | 29 min |
| Jan 21, 7:15 PM EST | Severe Thunderstorm Warning | CHS | Liberty, Long, Tattnall | 45 min |
| Jan 22, 1:20 AM EST | Dense Fog Advisory | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 8 hr |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.